Alert archive / Texas / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Brownsville, TX
NWS Brownsville, TX issued this dense fog advisory at Apr 8, 2021, 6:40 PM CDT for Kenedy County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2021, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 9, 2021, 6:01 AM CDT
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- -208 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
869 WWUS74 KBRO 082340 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 640 PM CDT Thu Apr 8 2021 TXZ256-257-351-091030- /O.NEW.KBRO.FG.Y.0013.210408T2340Z-210409T1800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 640 PM CDT Thu Apr 8 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Lowest visibility is over South Padre Island and the Queen Isabella Causeway. Dense fog gradually is moving west and will likely impact Port Isabel, Port Mansfield, Laguna Vista and Laguna Heights as well as portions of highways 48 and 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
093 WWUS74 KBRO 090849 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 349 AM CDT Fri Apr 9 2021 TXZ254-255-092000- /O.NEW.KBRO.WI.Y.0009.210409T1400Z-210409T2300Z/ Inland Willacy-Inland Cameron- Including the cities of Raymondville, Brownsville, and Harlingen 349 AM CDT Fri Apr 9 2021 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Inland Willacy and Inland Cameron Counties. * WHEN...From 9 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ256-257-351-091400- /O.EXT.KBRO.FG.Y.0013.000000T0000Z-210409T1400Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 349 AM CDT Fri Apr 9 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Coastal Willacy, Coastal Kenedy and Coastal Cameron Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Mejia
291 WWUS74 KBRO 091101 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 601 AM CDT Fri Apr 9 2021 TXZ256-257-351-091215- /O.CAN.KBRO.FG.Y.0013.000000T0000Z-210409T1400Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 601 AM CDT Fri Apr 9 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved along the coast. $$ TXZ254-255-092000- /O.CON.KBRO.WI.Y.0009.210409T1400Z-210409T2300Z/ Inland Willacy-Inland Cameron- Including the cities of Raymondville, Brownsville, and Harlingen 601 AM CDT Fri Apr 9 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Inland Cameron and Inland Willacy Counties. * WHEN...From 9 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Mejia
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this dense fog advisory went out at Apr 8, 2:47 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 8, 2:47 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 247 PM CDT Thu Apr 8 2021 .SHORT TERM (Now through Friday Night): A series of 500 mb closed lows will move across the central and northern portions of the lower 48 states through tomorrow night. This will maintain a pretty zonal and dry 500 mb pattern over southern TX and the RGV throughout the short term period. The 12Z BRO sounding shows a pretty dry atms in place over the region with the only significant moisture levels confined to the lows levels of the atms. As the nocturnal inversion reforms later tonight, expect another round of night low clds to reform mainly over the eastern portion of the BRO CWA. The daytime heating and increasing low level mixing after sunrise tomorrow should dissipate the morning clds pretty quickly allowing for plenty of sunshine to prevail. As the daytime heating increases tomorrow and the 1000-500 mb thickness values ranging from 578-581 dam, the afternoon temps will likely equal or exceed afternoon highs from today. So will lean towards the hotter side of guidance for high temps tomorrow afternoon. Heat index values for tomorrow afternoon will top out in the 100-106 degree range due to the fairly low surface dewpoints, so no Heat Advisories are anticipated. .LONG TERM (Saturday through Thursday): A nearly zonal flow aloft will persist through much of the long term period, maintaining above average temperatures into mid week next week. A series of weak cold fronts will approach Deep South Texas, helping to moderate temperatures, although they will still stay above average through the period. A weak cold front associated with a Central Plains shortwave that is sweeping off towards the Great Lakes region will move through Deep South Texas on Saturday morning, bringing a brief period of weak northerly winds and CAA. This will knock down Saturday and Sunday's temperatures by about 10 degrees compared to Friday. A return flow will quickly redevelop by Saturday evening as high pressure over the area moves to the east, and this onshore flow will persist through the remainder of the long term, despite the approach of a few weak cold fronts. This pattern will maintain a weaker pressure gradient across the area and prevent windy conditions from developing through much of the long term. The next weak cold front moves through Texas on Monday night and approaches Deep South Texas on Tuesday morning, but is expected to stall just north of the CWFA. The long term models begin to disagree early next week, with the ECM tending to stay hotter and drier compared to the GFS. Decided to continue to rely mostly on the NBM through the long term for this reason. At the end of the long term period, another front approaches Deep South Texas on Wednesday evening, bringing the next best chance of rain to the area as the front is expected to stall across Deep South Texas. There may be some fire weather concerns on Saturday with afternoon relative humidity values dipping into the teens and 20s out west, but winds continue to be the limiting factor as they are not expected to exceed 10 knots for the western areas. However, with the drought and cured fuels in place, there is still a threat of wildfire spread and growth during the day on Saturday. && .MARINE: Now through Friday Night...The PGF may increase enough overnight and Fri to boost up the surface winds along the lower TX coastline to result in some SCEC/borderline SCA conditions across the Bay and Nearshore areas. The low level mixing of the atms will likely be limited once again by the relatively cooler water temps in both the Laguna Madre and for the nearshore Gulf waters. The warm S- SE low level flow blowing over the cooler water temps will likely set the stage for another round of marine fog near the coast overnight into Fri Morning. As the morning air temps near the coastline start warming up, the fog should mix out allowing for better vsbys. At this time, am not certain that a Marine Dense Fog Advisory will be necessary, so will hold off on issuing one at this time and will defer that decision to the evening forecast shift. Saturday through Wednesday...Marine conditions should be fairly benign Saturday through Wednesday with a series of weak cold fronts approaching Deep South Texas, but not expected to reach to the lower Texas coastal waters. This pattern will maintain a relaxed pressure gradient, leading to a light to moderate easterly flow and seas generally 2 to 4 or 3 to 5 feet. && .FIRE WEATHER: Friday...Elevated fire weather conditions are possible again on Friday afternoon as the above average temps and relatively low RH values persist. Another dryline will move eastward across Deep South Texas in the afternoon. Behind the dryline, winds will turn west to northwesterly and relative humidity values will drop into the teens in Zapata, Jim Hogg, and Starr Counties. At this time, wind speeds should remain below Red Flag Warning criteria, but may be strong enough for a Fire Danger Statement (RFD) for areas west of the US-281/I-69C corridor. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 87 69 84 / 0 0 0 0 BROWNSVILLE 71 93 71 89 / 0 0 0 0 HARLINGEN 70 95 69 90 / 0 0 0 0 MCALLEN 71 101 71 93 / 0 0 0 0 RIO GRANDE CITY 68 107 68 97 / 0 0 0 0 SOUTH PADRE ISLAND 69 77 69 76 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...60-Speece Long Term...69-Farris
Hazardous weather outlook, Apr 8, 5:05 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 505 PM CDT Thu Apr 8 2021 TXZ248>257-351-353-092215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 505 PM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A dense fog advisory may be needed for the Lower Texas coastal waters and South Padre Island this evening and overnight as visibility lowers between one-quarter and one mile. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dense fog may be occurring along South Padre Island Friday morning. Wind advisory may be needed for the coastal counties Friday. Elevated Fire weather conditions are possible for the western counties Friday as humidity lowers in the teen and 20 percent range and northwest winds increase Friday afternoon. There is an elevated risk of rip currents Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-092215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 505 PM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A dense fog advisory may be needed for the Lower Texas coastal waters and South Padre Island this evening and overnight as visibility lowers between one-quarter and one mile. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dense fog is possible for all coastal waters Friday morning. Small Craft advisories may be needed for the Laguna Madre Friday and for the offshore Gulf waters Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 8, 3:19 PM CDT, 3 hours 21 minutes before
Special Weather Statement National Weather Service Brownsville TX 319 PM CDT Thu Apr 8 2021 TXZ256-257-351-082230- Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 319 PM CDT Thu Apr 8 2021 ...AREAS OF MARINE FOG IMPACTING THE LOWER TEXAS COAST THIS EVENING... Areas of marine fog continue to plague the Lower Texas Coastline this afternoon and are reducing visibilities into the 1 to 2 mile range across Padre Island and on the Queen Isabella Causeway. These areas of marine fog will likely persist through the evening and overnight hours along the immediate lower Texas Coastal areas. Use caution if traveling near the coast this evening and tonight, especially if driving in Port Isabel, South Padre Island, Port Mansfield and over the Queen Isabella Causeway. Use low beam headlights, and leave extra distance between your vehicle and others on the road. Speece
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:13 AM CDT | Marine Dense Fog Advisory | BRO | 6 hr | |
| Apr 8, 6:36 PM CDT | Marine Dense Fog Advisory | BRO | 15 hr |
Nearby
Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.